|CD4 150 V.Load Undetectable
Oct 24, 2006
Good Afternoon Dr Young,
When I was diagnosed I went into a kind of depression and avouded treatment for 2 years. By the time I went to the doctor my cd4 was 1 (one ) Viral load was also very high I had lost weight to around 76 kg and I was put on treatment immediatly combivir,stocrin and untibiotics from where I started to feel better after a while. Today its been 1 ( one ) year since and I try to keep fit, jog everyday and work out at the gym and I am feeling excellent. My viral load is undetectable but me cd4 count is 150 my weight has risen to around 104Kg. I am 6.3 ft and its hardly notisable. My question is how long does it take to get to 400 and above and is my weight going to be a problem in future will I still be able to live my life in full?
Eric Nairobi / Kenya
| Response from Dr. Young
Thank you for your post. It's great to hear from our readers in Africa.
It would seem to me that you've had a fantastic response to AZT/3TC (Combivir) and efavirenz (Stocrin, Sustiva), with excellent weight gain, undetectable viral load and increase in CD4s. Your regimen remains one of the industry standards; recommended by the most recent US-based treatment guidelines.
CD4 counts tend to increase a little more slowly after the first year of treatment, but continue a slow and gradual increase year after year. I'm not sure why your so interested in a CD4 count of 400, given that the risk of AIDS complications dramatically decrease after levels of 200 are achieved and that the lower limit of normal is around 350. Nonetheless, it will take you some time, perhaps several years to reach these later level.
In the meanwhile, I would focus on your adherence and begin to address issues of long-term health, like diet, exercise and avoidance of tobacco-- these are the things that will likely have impact on both your quantity and quality of life in the many years to come.
Let us know how you're doing from time to time. Best of health to you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.